Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

146 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes severe headaches while undergoing testosterone supplemental therapy?

Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 9834 Questions

default
Posted on Mon, 3 Apr 2017 in Urinary and Bladder Problems
Question: When taking tesosterone replacement my estrogen levels keep sky rocketing and making me have bad headaches. Dr reccomebded arimidex with replacement currently on .05 per day which is still bot working. Taking 1 cc of testosterone per week of enethate
doctor
Answered by Dr. P. T. Patil 2 hours later
Brief Answer:
Need to monitor Estrogen levels in blood frequently .

Detailed Answer:
Hello
Thanks for query .

You have been on Testosterone replacement therapy and getting severe head ache which you suspect it to be due to high levels of Estrogen in blood.

Testosterone in body is converted in Estrogen by an enzyme called Aromatase .It is primarily important in those who are on exogenous testosterone drugs to monitor Estrogen levels at frequent interval so as to adjust the doses of Testosterone depending upon the estrogen levels or to skip it for few days if Estrogen levels are more than 30 ng .

Please get your blood tests for Estrogen levels done

Please discuss this with your treating physician .

Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you
Thanks and Regards.
Dr.Patil.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil 3 days later
Got all my levels back testosterone was low and estrogen was also low. My dr said to take .75 of a cc in cyeringe once a week for four weeks abd we check blood work then. I have taken last week .75 and today am already gettong headaches what can this be
doctor
Answered by Dr. P. T. Patil 6 hours later
Brief Answer:
What is your Estrogen level after taking Testosterone .

Detailed Answer:
Hello
Thanks for follow up .

You have not mentioned your Estrogen levels before and after taking Testisterone therapy.

Get blood test for Estrogen level done and if it turns out to be more than 30ng you my need to with held it for few weeks .

Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Treatment/Therapy
Lab Tests

Recent questions on  Arimidex

doctor1 MD

Hi I am BC patient having has surgery and radiotherapy in 2012 (No Chemo) and am currently taking Arimidex one a day since March 2013.. I am struggling wiht weight and trying depserately to lose unwanted pounds/kilo s I am thinking about trying the Garcinia Cambogia and cleansing capsules but can t find a list of their nutrients or ingredients. I am always concerned with taking anything especially whilst on Arimidex but wonder if someoneof authority adn experience can say if these types of diet pills are considered ok wiht Arimidex or to give them a miss.. I hope you can shed some light on this dilemna. thank s

doctor1 MD

Hello, Dr Shehzad Topiwala! My name is Daniel, and I am seeking your professional advice and expertice. I am 21 years old, male, good health, fit, no smoking or excessive alcohol. I am experiencing low testosterone symptoms such as: no sex drive, ED, depressed mood, etc. My sex life is almost non-existent. I am 21 years old, and should not be dealing with problems like these. The blood work done with my doctor, all came back within the normal range, and my doctor tells me everything is like it should be, yet I don’t feel like it is. I have gotten a copy of my results and did some research online. Aberrantly my T-levels at 14,5 nmol/L (around 350-400 converted to ng/dl), are in the same range as an average 80 year old… My testosterone levels are not god for a guy my age, and far from optimal. So I went back to my doctor, but now she tells me my symptoms are caused by depression. I admit feeling depressed, but that is a result of my problems, depression is not causing them. And then she continued to prescribe me some Viagra… I am confident in saying that the symptoms I am experiencing are hormone/testosterone related, not psychological. My testosterone levels are low, but not low enough to get treatment, and thereby no chance to get sent of to an expert on the subject. So I am glad I found your internet service. What am I supposed to do? I cannot live like this, life feels so empty at the moment, and I don’t feel youthful at all… Some of my friends tells me that they can masturbate/have sex 3-4 times a day. Me, I need a two-day recharge time after just one “session”. Below are my results, please take a look at them, what do you think? Free T4      18.9 pmol/L 11.0 - 22.0 FSH 3.9 IE/L 1.0 – 12.0 Cortisol 577 nmol/L LH      9.7 IE/L      1.0 – 10.0 Prolactin 156 mIE/L      100 – 400 SHBG      18 nmol/L      15 – 85 Testosterone 14.5 nmol/L 9.0 – 35.0 TSH      0.66 mIE/L      0.30 – 4.2 Estradiol 0.09 nmol/L 00 – 0.16 Free Testosterone 7.1      3.0 – 14.7 I was hoping your profession on this subject could cast some light on my situation. Do you see anything out of the ordinary when looking at my blood test results? I am noticing elevated LH levels, along with the low testosterone, does this mean there could be something wrong with my testicles/leydig cells ? One guy told me that my pituary maby needed a kickstart. And that my T-levels would increase with the use of a drug like arimidex or clomid. To my understanding, these drugs work by increasing the LH levels, thus increasing testosterone. If my leydig cells where not responding well, trying this would be pointless? If possible, I would ask for a detailed response. Thank you in advance. Best regards Daniel

doctor1 MD

My sister is recovering from breast cancer, has had chemo, radiotherapy and is now on Arimidex. She has started to grow facial hair. Its really quite fine at the moment, but she is very concerned it will spread to her chin and under her nose. Is this a side affect of the hormone treatment? If so is there anything she can take to prevent it. Sorry I thought this was a free advice service, I will seek help elsewhere, thank you

doctor1 MD

My 46 year old wife had stage 1A invasive ductal breast cancer (low grade) around 4-5 years ago, and is still currently on daily Tamoxifen . When she was initially diagnosed, she had a bilateral mastectomy , negative lymph nodes (she had radiation...

doctor1 MD

In 2000 I had triple neg breast cancer treated w/radiation and tamoxifin, then arimidex - In 2016 triple negative - mast. left breast - then metastis to liver - 3 lesions removed - 1 cancerous and ultra sound of liver - great shape - 17 lymph...

doctor1 MD

Hi. I am a 48 year old female that was diagnosed with breast cancer in 2007, and had a bilateral mastecomy, with chemotherapy, and was put on tamoxifen, just to be taken off because of high lipids, then put on arimidex, which caused high blood pressure. Is there something else that the doctor could put me on so the cancer will not come back. My chlorestrol on tamoxifen was over 3000, and also the heat flashes on both medications were unbearable. Do you have any recommendations?